Organophosphonate Caused Cardiac Toxicity

Organophosphonate Caused Cardiac Toxicity

Action Potential Dynamics in Atrial Tissue

Website or Online Data - 2002
Rate this:
Highly effective treatments for the effect of organophosphonate and organophosphate (OP) nerve agents have eluded the medical community. It is known that acetylcholine overload is one of the effects of OP toxicity, but the cellular processes leading to cardiac toxicity are still incompletely understood. This study details high performance computer simulations of the electrophysiology in atrial toxicity. It shows that hyperkalemia of the tissue, one of the manifestations of OP intoxication, promotes the processes leading to reentry, a recursor of atrial fibrillation. Then, we demonstrate that changes in two of the potassium membrane currents, i(sub Kr) and i(sub Ks), can modulate the reentry process. This suggests that Class III anti-arrhythmic agents that primarily block these currents in the cardiac cells are important candidates for therapeutics of OP poisoning.
Publisher: Aberdeen Proving Ground, MD : U.S. Army Research Laboratory, [2002]
Characteristics: 1 online resource (viii, 15 p.) : ill.

Opinion

From the critics


Community Activity

Comment

Add a Comment

There are no comments for this title yet.

Age

Add Age Suitability

There are no ages for this title yet.

Summary

Add a Summary

There are no summaries for this title yet.

Notices

Add Notices

There are no notices for this title yet.

Quotes

Add a Quote

There are no quotes for this title yet.

Explore Further

Browse by Call Number

Recommendations

Subject Headings

  Loading...

Find it at SDPL

  Loading...
[]
[]
To Top